MAUDE Adverse Event Report: COOPERSURGICAL, INC. NEO-FIT NEONATAL ENDOTRAC

COOPERSURGICAL, INC. NEO-FIT NEONATAL ENDOTRAC
Model Number 42-2540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Coopersurgical, inc is currently investigating the reported conditon.
 
Event or Problem Description
The metal grips are broken off, but not while in use, only while stored.Didn't notice it until we collected them for the recall.Neo-fit neonatal endotrac 42-2540 e-complaint-(b)(4).
 
Event or Problem Description
The metal grips are broken off, but not while in use, only while stored.Neo-fit neonatal endotrac 42-2540, e-complaint (b)(4).
 
Additional Manufacturer Narrative
Investigation: review dhr.Inspect returned samples.Inspect stock product.Analysis and findings: complaint (b)(4).Distribution history: the neo-fit neonatal endotracheal product was manufactured at csi in april 2022.Manufacturing record review: dhr 319298 was reviewed, and no non-conformities were noted.Incoming inspection review: not applicable.Service history record: not applicable.Historical complaint review: a review of the 2-year complaint history showed similar reported complaint conditions.Previous complaints were confirmed attributing the occurrence to potential mishandling while others could not be confirmed as units were not returned.See corrective action section for further details.Product receipt: the product was processed for a return via rma #339645 and returned 1/6/2023.Visual evaluation: a visual evaluation confirmed one tube of product had clips broken off.The other tubes of product were intact.Functional evaluation: a functional evaluation was executed with a check on the units that were intact by observing the ease of opening the clips.Further manipulation would end in breaking off the ends.Lot #319298 was confirmed to have been built with defective clips as well and the unshipped portion was discarded.Root cause: an investigation had determined the root cause is due to a defective component that may lend itself to breaking off.The defective component was provided by the supplier and not the result of a process step.Correction and/or corrective action: the complaint product was evaluated and confirmed to be the same issue that had been identified with available lots at the time.Coincidently, the lot checked previously is the same lot returned on this complaint.A review of the process during assembly confirms the clips are of stainless steel and put in place with the use of a press specifically designed to securely hold all relevant components in place.Further review of component 005-052 revealed a defect where the corners were noted to be out of specification under a non-routine inspection.A scar was issued to the vendor under ncmr-2022-09-003 which pulled all sk material to mr.Work orders (b)(4) in wip were placed on hold.A sampling from 2 lots were pulled (319298 & 311690) from fg august 2022 and confirmed to have the same weak spot on the clip ends.A regulatory hold was placed on this product and an hhe was generated.Recall #1216677-10/12/2022-001-r was issued.Final disposition of product on hold to be determined under capa 793 which was issued to complete the investigation and corrective actions.Note: lot #320280, placed on hold, was stripped of suspect clips and completed when updated clips arrived in november 2022.Train personnel: was the complaint confirmed? yes.

Brand Name
NEO-FIT NEONATAL ENDOTRAC
Common Device Name
NEO-FIT NEONATAL ENDOTRAC
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key16002427
Report Number1216677-2022-00324
Device Sequence Number20491968
Product Code JAY
UDI-Device Identifier00888937016659
UDI-Public888937016659
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-2540
Device Catalogue Number42-2540
Device Lot Number319298
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown